MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE
Catalog Number 305283
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that with use a bd integra¿ syringe safety device failed as"on activation needle only partly retracted into syringe.' there was no report of exposure, injury or medical intervention needed.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: device returned to manufacture: yes.
 
Event or Problem Description
It was reported that with use a bd integra¿ syringe safety device failed as "on activation needle only partly retracted into syringe.' there was no report of exposure, injury or medical intervention needed.
 
Additional Manufacturer Narrative
Investigation summary: five sealed integra packaged needles received at bd for investigation, confirmed to be from batch 6263910 (p/n 305313).Additionally, two sealed integra packaged syringes (no needle) confirmed to be from batch 5327742 (p/n 305283).One used partially activated assembled syringe reported to be from batch 5327742 (p/n 305283).The samples were visually evaluated.Five sealed integra packaged needles ¿ no defects found.Two sealed integra packaged ¿ no defects found.One used partially activated ¿ needle is activated about half the length of the cannula.The cutter was inspected for activation comparison to other integra syringes which activated correctly.The cutter was cut through stopper as expected with no defects/imperfections observed.The two sealed syringes from batch 5327742 were tested for needle retraction using two of the needles received from batch 6263910.No needle retraction failures were observed.Needle retraction failures confirmed in one sample out of the seven received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The potential root cause for the needle retraction failure is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD INTEGRA¿ SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7638202
Report Number1213809-2018-00390
Device Sequence Number1433085
Product Code MEG
UDI-Device Identifier30382903052838
UDI-Public30382903052838
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305283
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer06/08/2018
06/08/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/10/2018
09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;